Brought to You by the Letter B (Bieber and Blinatumomab)
Well things changed over the last 2 hours. My temp rose to 37.2, then 37.3, then took a jump to 38.3 (100 F). At that point we started the neutropenic fever protocol. The fever is most likely due to the Blinatumomab, but they just want to be sure there is no infection. So we did Cultures x2, gave tylenol for the fever and I’m currently receiving Cefapime (antibiotic). I’ll also get other strong antibiotics until the cultures are confirmed to be negative in 2 days. No chills or any other symptoms. Just the Bieber fever. Fever occurred in up to 70% of patients (depending on the study) so this is quite normal. Also the side effects have no impact on the effectiveness of Blinatumomab. As long as I keep receiving the drug, it will keep working.
I am started to feel a bit more tired. Insomnia can be a side effect of Blinatumomab and I also had 20mg IV of a steroid this morning. It will be interesting to see if I fall asleep easily or not. I have my trusty trazadone to take, but maybe I’ll ask for a Lorazepam chaser for good measure. Night all!